advertisement
Question
Posted by: lady pty | 2007/12/04

warfarin

hi doc
i went in for a shoulder opp. then they found out i have embolism in my lung can you please tell me if there is any thing i must look out for becouse i have not much knowledge of this
thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear lady pty
Sometimes a blood clot can form in the body after a surgical procedure. A pulmonary embolism is a blood clot that forms in another part of the body and then travels to the lung and causes a blockage in one of the lung arteries. This can cause a part of the lung tissue to die and depending on how bad the damage is, can cause shortness of breath to even death.
Risk factors for developing a pulmonary embolism is a family tendency, obesity, cancer, blood clotting disease, high platelets, sitting still or lying still for long periods of time, fractures of the pelvis or legs and having had a major operation.
Symptoms:
-breathlessness, which often occurs suddenly and for which there is no other explanation such as an asthma attack.
-Sudden pain in your chest.
-blood in your phlegm.
-feeling uncomfortable, nervous and anxious.

In virtually all cases you will need preventive medicine because of the chance of a re-occurrence. This means that most people who have had even a small pulmonary embolus need to go to hospital as an emergency to confirm the diagnosis and to start treatment.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Ronel | 2008/10/28

Husband suffered pulmonary emboilism 2+ weeks ago due to broken bone in foot having caused blood clots. Taking Warfarin - still adjusting dosage. Foot has recently started swelling a lot - MY QUESTION IS, IS THIS CAUSE FOR CONCERN (i.e. MORE BLOOD CLOTS)?

Reply to Ronel

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement